Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 71, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2008, 2:33 PM EDT for Broward County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 2:33 PM EDT (18:33 UTC)
- Expired
- Jun 23, 2008, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 74 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:35 PM EDT | HAIL 0.75 | Parkland, FL | PARKLAND PD OFFICER REPORTED PENNY SIZE HAIL OVER PAKLAND AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 231833 SVRMFL FLC011-231930- /O.NEW.KMFL.SV.W.0071.080623T1833Z-080623T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 233 PM EDT MON JUN 23 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 330 PM EDT * AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARKLAND...AND MOVING SOUTHWEST AT 5 MPH. * THE STORM WILL AFFECT... PARKLAND... CORAL SPRINGS... TAMARAC... AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2619 8027 2631 8040 2633 8028 2631 8015 TIME...MOT...LOC 1833Z 069DEG 5KT 2630 8024 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 231853 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT MON JUN 23 2008 FLC011-231930- /O.CON.KMFL.SV.W.0071.000000T0000Z-080623T1930Z/ BROWARD FL- 252 PM EDT MON JUN 23 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NORTHEASTERN BROWARD COUNTY... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARKLAND...MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PARKLAND... CORAL SPRINGS... AND SURROUNDING COMMUNITIES. LAW ENFORCEMENT REPORTED PENNY SIZED HAIL AT PARKLAND AT 2:35 PM EDT. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2621 8027 2631 8039 2633 8028 2631 8020 TIME...MOT...LOC 1852Z 082DEG 3KT 2632 8025 $$ BAXTER
000 WWUS52 KMFL 231915 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 314 PM EDT MON JUN 23 2008 FLC011-231924- /O.CAN.KMFL.SV.W.0071.000000T0000Z-080623T1930Z/ BROWARD FL- 314 PM EDT MON JUN 23 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD COUNTY IS CANCELLED... THUNDERSTORMS WILL REMAIN OVER NORTHEAST BROWARD COUNTY DURING THE NEXT HALF AN HOUR WHILE SLOWLY DRIFTING WEST. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES ON THESE STORMS. LAT...LON 2621 8027 2631 8039 2633 8028 2631 8020 TIME...MOT...LOC 1914Z 082DEG 3KT 2632 8027 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:16 AM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 23, 10:16 AM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1016 AM EDT MON JUN 23 2008 .UPDATE... WILL MAKE ESSENTIALLY NO CHANGES TO THE FIRST PERIOD FORECAST IN THIS UPDATE...WITH A CONVECTIVE PATTERN SIMILAR TO RECENT DAYS EXPECTED TO EVOLVE ACROSS THE FORECAST AREA ONCE AGAIN TODAY. DATA FROM THE 12Z KMFL RAOB SUGGEST A NORTHEASTWARD STORM MOTION FOR BOTH ACTIVITY DEVELOPING ALONG THE INLAND MOVING ATLANTIC COAST SEA BREEZE...AS WELL AS GULF COAST SEA BREEZE ACTIVITY APPROACHING FROM THE WEST COAST. HIGHEST POPS ARE ALREADY IN PLACE FROM THE LAKE OKEECHOBEE REGION SOUTHEASTWARD TOWARD COASTAL BROWARD COUNTY...AND SEE NO REASON TO MAKE CHANGES AT THIS TIME. THERMODYNAMIC INSTABILITY PARAMETERS POINT TO A MODERATE THREAT FOR WIND/HAIL WITH THE STRONGEST STORMS THIS AFTERNOON...AND THIS HAS ALREADY BEEN ADDRESSED IN AN UPDATED HWOMFL. WILL MAKE MINOR ADJUSTMENTS TO HOURLY TEMPERATURE/DEW POINT/SKY COVER GRIDS TO BRING THEM IN LINE WITH CURRENT TRENDS. UPDATED PRODUCTS WILL BE ISSUED SHORTLY. 70/DD && .AVIATION DISCUSSION... /ISSUED 724 AM EDT MON JUN 23 2008/ AVIATION... SHOWERS AND THUNDERSTORMS SHOULD DEVELOPED AGAIN LATE THIS MORNING OVER THE INTERIOR AREAS AND PUSH NORTHEAST INTO THE EAST COAST TAF SITES DURING THE AFTERNOON HOURS...DUE TO THE STEERING FLOW FROM THE SOUTHWEST. SO WILL SHOW VCSH FOR THE EAST COAST TAF SITES FROM 14Z AND 17Z...THAN VCTS FROM 17Z UNTIL 00Z...BEFORE GOING BACK TO VCSH FROM 00Z UNTIL 02Z. APF TAF SITE WILL ONLY HAVE VCSH FROM 13Z UNTIL 16Z...AS MOST OF THE ACTIVITY WILL BE EAST OF THE APF TAF SITE AFTER 16Z. THE VIS AND CEILINGS WILL REMAIN IN THE VFR CONDITIONS AT THIS TIME FOR TODAY...DUE TO THE UNKNOWN TIME WHEN THE SHOWERS AND THUNDERSTORMS WILL AFFECT THE EAST COAST TAF SITES. SO WILL ADMIN THE EAST COAST TAF SITES LATER TODAY WHEN NEED BE FOR THE CEILINGS AND VIS. AVIATION...54/BNB DISCUSSION... /ISSUED 512 AM EDT MON JUN 23 2008/ DISCUSSION... LATEST SUITE OF GUIDANCE CONTINUES TO DOWNPLAY THE POTENTIAL FOR CONVECTION TODAY...MAINLY FOR THE EASTERN HALF OF SOUTH FLORIDA. BUT RECENT ANALYSIS INDICATES THAT THE POTENTIAL FOR ACTIVE CONVECTION SHOULD CONTINUE TODAY ACROSS THE REGION...INCLUDING THE EAST COAST METRO AREAS. FACTORS THAT WILL INFLUENCE POTENTIAL FOR CONVECTION TODAY INCLUDE THE MID TO UPPER LEVEL TROUGH CENTERED IN THE WESTERN GULF AND EXTENDING ACROSS THE FLORIDA PENINSULA... PWATS FORECAST TO BE NEAR 1.8 INCHES...FORECAST SOUNDINGS INDICATE THE CAPE IN THE AFTERNOON WILL BE FAVORABLE FOR CONVECTION AND 500 MB TEMPS SHOULD CONTINUE TO BE FAVORABLE. IN ADDITION...THE ORIENTATION OF THE UPPER LEVEL TROUGH SHOULD ENHANCE AFTERNOON UPPER LEVEL DIVERGENCE AND THERE APPEARS TO BE A WEAK MID TO UPPER LEVEL SHORT WAVE IN THE EASTERN GULF WEST OF THE PENINSULA. POTENTIAL FOR HEAVY RAIN REMAINS FAVORABLE AS STORM MOTION SHOULD BE SLOW. THE VERTICAL WIND PROFILE...SOUTHEASTERLY AT LOW LEVELS AND MORE WESTERLY MID TO UPPER LEVELS...SHOULD FAVOR CONVECTION IN THE EARLY AFTERNOON IN THE INTERIOR AND AS THE DAY PROGRESSES CONVECTION WILL START TO SHIFT MORE TO THE EASTERN HALF OF THE PENINSULA. OVERALL...WENT ABOVE LATEST GUIDANCE FOR EASTERN HALF OF PENINSULA FOR POPS FOR REASONS OUTLINED ABOVE. GUIDANCE SUGGESTS THAT TUESDAY NIGHT INTO WEDNESDAY THE PRESSURE GRADIENT WILL INCREASE ACROSS THE REGION. IN ADDITION...GUIDANCE INDICATES THAT MOISTURE ASSOCIATED WITH A TROPICAL WAVE EAST OF THE WINDWARD ISLANDS MAY APPROACH THE AREA BY MID-WEEK. THERE IS A SURGE IN THE EASTERLIES IN THE VICINITY OF THE WAVE. GUIDANCE INDICATED NUMEROUS SHOWERS POSSIBLE BY WEDNESDAY...BUT ONLY FORECAST SCATTERED SHOWERS UNTIL TIMING BECOMES MORE CERTAIN AS THERE WAS SOME DISAGREEMENT AMONG THE SUITE OF MODELS ABOUT WHEN THE MOISTURE MAY PASS THROUGH THE REGION. MARINE... TUESDAY NIGHT INTO WEDNESDAY THE PRESSURE GRADIENT IS FORECAST TO STRENGTHEN ACROSS THE LOCAL WATERS...WITH WINDS IN THE 10 TO 15 KNOT RANGE EXPECTED AND POSSIBLY EVEN 15 TO 20 KNOTS WITH ASSOCIATED INCREASE IN LOCAL SEAS. FIRE WEATHER... NO FIRE WEATHER CONCERNS EXCEPT FOR POTENTIAL FOR CONVECTION TODAY ACROSS EXISTING BURN AREAS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 76 89 79 / 60 20 40 30 FORT LAUDERDALE 89 78 88 79 / 60 20 30 30 MIAMI 90 78 88 78 / 50 20 30 30 NAPLES 90 73 92 73 / 40 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jun 23, 9:49 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 949 AM EDT MON JUN 23 2008 FLZ063-066>075-168-172>174-240145- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 949 AM EDT MON JUN 23 2008 ...FEW STRONG TO SEVERE STORMS ESPECIALLY NORTHERN INTERIOR AND NORTHEAST AREAS TODAY... ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY ACROSS SOUTH FLORIDA... ...POSSIBLE REDUCE VISIBILITIES EASTERN GLADES AND HENDRY COUNTIES LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NORTHERN INTERIOR AND NORTHEAST SECTIONS OF MAINLAND SOUTH FLORIDA ONCE AGAIN THIS AFTERNOON, WITH SCATTERED THUNDERSTORMS OVER REST OF SOUTH FLORIDA. THE PRIMARY HAZARD EXPECTED WITH THESE STORMS WILL BE STRONG GUSTY WINDS...SMALL HAIL...FREQUENT TO EXCESSIVE LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS TODAY COULD PRODUCE WIND GUSTS UP TO 60 MPH MAINLY OVER THE NORTHERN INTERIOR AND NORTHEAST AREAS OF SOUTH FLORIDA, WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. HAIL: THE MID LEVELS OF THE ATMOSPHERE REMAINS COOL TODAY OVER SOUTH FLORIDA. THIS WILL ALLOW FOR THE STRONGEST STORMS TO PRODUCE HAIL UP TO PENNY SIZE MAINLY OVER THE NORTHERN INTERIOR AND NORTHEAST AREAS OF SOUTH FLORIDA TODAY WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. FLOODING: LIGHT SOUTHWESTERLY STEERING FLOW WILL RESULT IN A SLOW MOVEMENT OF ANY STORM THAT DEVELOPS TODAY. THIS, IN TURN, WILL RESULT IN LOCALLY HEAVY RAINFALL, LEADING TO PONDING OF WATER IN POORLY DRAINED LOCATIONS. VISIBILITY: A MIXTURE OF SMOKE AND FOG TO THE IMMEDIATE WEST OF SMOLDERING WILDFIRES AROUND THE WESTERN EDGE OF LAKE OKEECHOBEE MAY RESULT IN VISIBILITY REDUCTIONS TO ONE MILE OR LESS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA AT LEAST THROUGH WEDNESDAY. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, WITH ORGANIZED SEVERE WEATHER NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ESPECIALLY ACROSS THE NORTHERN INTERIOR AND NORTHEAST AREAS OF SOUTH FLORIDA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Jun 23, 1:30 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT MON JUN 23 2008
FLZ067-068-168-231830-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
130 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST PALM BEACH COUNTY...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
MOVING NORTHEAST AT 6 MPH.
THIS STORM WILL AFFECT...
BOCA RATON EQUESTRIAN CENTER...
MORIKAMI PARK...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
VILLAGES OF ORIOLE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2639 8015 2641 8031 2660 8024 2658 8005
2657 8005
TIME...MOT...LOC 1730Z 225DEG 5KT 2646 8021
BAXTERSpecial weather statement, Jun 23, 2:12 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT MON JUN 23 2008
FLZ067-068-072-168-172-231915-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
212 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST PALM BEACH AND
NORTHEAST BROWARD COUNTIES...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PARKLAND...MOVING NORTHEAST AT 9 MPH.
THIS STORM WILL AFFECT...
SANDALFOOT COVE...
SOUTH COUNTY REGIONAL PARK...
BOCA WEST...
FAU SOUTH CAMPUS...
MORIKAMI PARK...
VILLAGES OF ORIOLE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2639 8007 2639 8006 2639 8007 2634 8008
2632 8013 2634 8024 2650 8021 2649 8005
TIME...MOT...LOC 1812Z 207DEG 8KT 2634 8018
BAXTERSpecial weather statement, Jun 23, 2:14 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT MON JUN 23 2008
FLZ069-070-231900-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
214 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORM MOVING ACROSS WESTERN COLLIER COUNTY...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING NORTHEAST AT 13
MPH.
THIS STORM WILL AFFECT...
GOLDEN GATE ESTATES...
ORANGE TREE...
CORKSCREW SWAMP SANCTUARY...
BIG CORKSCREW ISLAND...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2632 8172 2632 8166 2638 8166 2643 8162
2643 8157 2630 8139 2615 8165 2624 8175
TIME...MOT...LOC 1814Z 225DEG 12KT 2625 8164
STRASSBERGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:00 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 23, 12:37 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 23, 1:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Jun 23, 2:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 63 min |
| Jun 23, 2:14 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Jun 23, 2:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 54 min |
| Jun 23, 2:44 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 31 min |
| Jun 23, 3:17 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
| Jun 23, 3:27 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Jun 23, 3:31 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Jun 23, 3:34 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 56 min |
| Jun 23, 3:44 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 61 min |
| Jun 23, 3:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 58 min |
| Jun 23, 3:54 PM EDT | Special Weather Statement | MFL | Glades | 36 min |
| Jun 23, 4:10 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
| Jun 23, 4:13 PM EDT | Special Weather Statement | MFL | Glades | 32 min |
| Jun 23, 4:14 PM EDT | Special Weather Statement | MFL | Martin | 61 min |
| Jun 23, 4:15 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 23, 4:17 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 29 min |
| Jun 23, 4:19 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 29 min |
| Jun 23, 4:27 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 63 min |
| Jun 23, 4:41 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
| Jun 23, 4:55 PM EDT | Special Weather Statement | MFL | Broward | 65 min |
| Jun 23, 5:01 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 59 min |
| Jun 23, 5:25 PM EDT | Special Weather Statement | MFL | Monroe | 65 min |
| Jun 23, 5:34 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 23, 6:05 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 23 min |
| Jun 23, 6:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.